Topic: Oxaliplatin and Xeloda combo
I'm in my 2nd treatment of Oxaliplatin infusion with Xeloda pills. I asked at the infusion center about the face flush with Xeloda and got that they didn't see that it was a side-effect. However, the second week of the pills seemed to see that the flush dissipated and then was gone for the "week off".
It came back again after my Oxal. infusion and began Xeloda pills again, reinforcing that this was a side-effect that I am experiencing rather than just a coincidence. I also have difficulty swallowing for the first few days after beginning the cycle (like food doesn't want to go down - almost a throat paralysis).
The 1st treatment was fairly easy with the side-effects going away or dissipating soon. The 2nd treatment, they have lingered and I was told the effects will be accumulative. I have more of a cold-sensitivity in my throat to cold liquids and a lingering sensitivity in my hands and feet when I touch anything frozen (from the freezer) or walk on a cold floor without something on my feet.
Constitipation is still an issue although more manageable now since I recognized the pain and took something for it. More fiber and more water helps. I also seem to have a "cold nose" that as I look back at my notes was present the last cycle. And that awful metal taste that stays with me making me eat everything in site to try to mask the taste. I've gained weight where I really could stand to lose a number of pounds.
The part that I haven't figured out how to manage (if possible) is the "feeling out of sorts". Like my cognitive abilities just aren't right. My balance seems a touch off, and just can only explain it as "out of sorts" and a tiredness. I'm hoping that this will improve also as the week goes on (only to return with the next cycle though I know!).
Anyone have ideas about what to do with the tired feeling or weakness? I've heard an anti-cancer diet mentioned, and nurses said chemo. robs from your muscles so I should eat more protein. Anyone ideas?
it's about learning how to dance in the rain."